Alert archive / Georgia / Wind Advisories in 2023
Wind Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jan 24, 2023, 1:08 PM EST for 14 counties in Georgia; 12 counties in Florida. It took effect at Jan 25, 2023, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2023, 1:08 PM EST (18:08 UTC)
- In effect from
- Jan 25, 2023, 9:00 AM EST
- Expired
- Jan 25, 2023, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
All 26 counties
Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Putnam County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS72 KJAX 241808 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 108 PM EST Tue Jan 24 2023 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-250900- /O.NEW.KJAX.WI.Y.0002.230125T1400Z-230126T0000Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 108 PM EST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts 40 to 45 mph expected ahead of approaching strong cold front. * WHERE...Portions of northeast and northern Florida and southeast Georgia. * WHEN...From 9 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
938 WWUS72 KJAX 250724 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 224 AM EST Wed Jan 25 2023 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-260000- /O.CON.KJAX.WI.Y.0002.230125T1400Z-230126T0000Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 224 AM EST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of northeast and northern Florida and southeast Georgia. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
889 WWUS72 KJAX 251902 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 202 PM EST Wed Jan 25 2023 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-260000- /O.CON.KJAX.WI.Y.0002.000000T0000Z-230126T0000Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 202 PM EST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of northeast and northern Florida and southeast Georgia. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
633 WWUS72 KJAX 260007 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 707 PM EST Wed Jan 25 2023 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-260115- /O.EXP.KJAX.WI.Y.0002.000000T0000Z-230126T0000Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 707 PM EST Wed Jan 25 2023 ...WIND ADVISORY HAS EXPIRED... Winds went below wind advisory criteria, hence the advisory is allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:21 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 24, 12:21 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1221 PM EST Tue Jan 24 2023
...New AVIATION...
.NEAR TERM...
Issued at 330 AM EST Tue Jan 24 2023
High pressure will move off to the northeast today resulting in an
onshore easterly wind flow in the afternoon. Dry weather
conditions will persist throughout the day and tonight with winds
strengthening from out of the southwest overnight and early
Wednesday morning as a cold front advances towards the
southeastern US from out of the west. High temperatures today
will range from the lower to mid 60s over inland southeast Georgia
into the lower 70s for areas around north central Florida.
Overnight low temperatures will similarly range from out of the
upper 40s and lower 50s in SE Georgia up into the upper 50s and
lower 60s for southernmost portions of the forecast area and along
the coastline.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 330 AM EST Tue Jan 24 2023
Model show well-defined cold front and potential squall line
approaching the area in the morning...with a warming southerly
flow expected with south winds up to 15-25 mph with gusts
potentially of 40 mph. We may need a wind advisory for portions of
the area. Temps expected to rise into the lower 80s over parts of
northeast FL and 70s to near 80 for southeast GA. Convective
allowing models show the line of showers and storms moving to our
western zones by about 1-2 PM, reaching a line from the southeast
GA coast around Brunswick, Jacksonville Metro area to Gainesville
by the 5-7 PM time frame. Per latest model guidance, the main
thing lacking is the amount of instability, with HREF and HRRR
showing MUCAPE generally less than 500 J/kg but shear is no problem
at 50-60 kt. The main threat is damaging winds and an isolated
tornado. SPC has highlighted most of the area in slight risk of
severe storms.
Precip amounts will be highest over the western most
zones to about 1 inch, with lesser amounts further east as the
system will be progressive during the afternoon and evening and
potentially losing some of its vigor by the evening hours. The
convective activity will push off the coast overnight Wed night
with drier air filtering on west- northwest flow behind this
front.
Thursday, high pressure ridge will build in from the west with a
dry, breezy, and cool airmass again with highs much cooler
compared to Wednesday, from the mid 50s over parts of southeast
GA, to lower 60s southern most zones. Thursday night, colder temps
with lows in the 30s most inland areas with a light northerly
wind, but temps look to stay above the freezing mark at this time.
At the coast, upper 30s to lower to mid 40s forecast.
&&
.LONG TERM...
(Friday through Monday)
Issued at 330 AM EST Tue Jan 24 2023
A broad mid/upper level trough will be over the forecast area Friday,
then lifts out to the northeast late Friday night, while another
trough digs in across the central and southwest U.S.
An upper level ridge will briefly build in over the area Saturday
ahead of the next storm system. Cool and dry conditions expected
Friday and Saturday, but return flow begins Saturday as the
surface high over the southeast states moves northeast Saturday
afternoon into Sunday. Cold low temps on Friday morning and
Saturday morning, forecast to be in the lower to mid 30s (especially
inland zones) so there's potential for at least areas- widespread
frost and a freeze. Highest chance of a freeze is for inland
southeast GA. Highs in the 50s to lower 60s Friday and Saturday.
Models show the next storm system moving into the area from the
west Sunday through Sunday night, with the mid/upper level trough
not as amplified as the event for this Wednesday. An associated
cold front moves into the forecast area either Sunday night.
The front looks to stall over the area on Monday into Monday
night as the flow aloft becomes zonal, while another trough drops
over the srn U.S. A good chance of showers and potential isolated
t-storms anticipated Sunday through Monday night, but any chance
of severe storms is very uncertain at this time frame given
questions on amount of instability due to clouds and precip ahead
of this system. Temps will moderate Sunday into Monday closer to
or above normal owing to clouds and precip.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM EST Tue Jan 24 2023
VFR conditions prevail for all TAF sites through the period.
Easterly winds this afternoon will begin to increase and shift to
south-southeasterly overnight ahead of an incoming front from the
west. The gradient continues to tighten resulting in breezy
south-southwesterly winds beginning around 10Z with gusts
potentially reaching 25-30 kts between 15Z-18Z.
&&
.MARINE...
Issued at 330 AM EST Tue Jan 24 2023
High pressure will build to the northeast through today and into
tonight. A cold front will move east southeast across area
Wednesday afternoon and evening. High pressure will build to the
west Thursday into Thursday night, with this high building
overhead Friday into Friday night. The high will move off to the
northeast Saturday into Sunday, as another cold front approaches
from the west northwest. This front will move through Sunday
night, with high pressure building to the northwest Monday.
Potential for small craft advisories to start Wednesday and
continue into Thursday morning.
Rip Current Risk: SE GA Low Today and Moderate Tuesday
NE FL Moderate through Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 74 42 57 / 10 80 30 0
SSI 53 75 44 58 / 10 70 70 0
JAX 54 81 46 61 / 0 70 70 0
SGJ 59 81 49 62 / 0 30 70 0
GNV 56 81 47 61 / 0 70 60 0
OCF 57 82 50 63 / 0 40 70 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 1:26 PM EST | Small Craft Advisory | JAX | 51 hr |
Nearby
Wind Advisories in Georgia, 2023Wind Advisories in Florida, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.